MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120824
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an unruptured aneurysm, after placing a unknown stent, the physician attempted to implant and detach a 8mm x 24cm galaxy g3 coil (gly120824, l14722) as the first framing coil.However, when the enpower control cable (ecb00018200, l16263) and the enpower dcb 2 (dcb2000500, c46055) were connected, the energization lump did not illuminate.After that, the physician reconnected and disconnected them several times, but the issue continued.The complaint cable was replaced with another one.However, the issue continued, the complaint coil was removed from the patient¿s body.After that, another same size coil was implanted and about five coils were able to detach without any problems.When the 6th coil was attempted to be detached," the energization lump illuminated and did not illuminate", but the 6th coil was able to detach.After that, the procedure was completed without any problems.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information received indicated that adequate flush was maintained.The devices were used and prepped as per the instructions for use.A different dcb and cable was used with subsequent coils.Initial reporter phone (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unruptured aneurysm, after placing an unknown stent, the physician attempted to implant and detach an 8mm x 24cm galaxy g3 coil (gly120824, l14722) as the first framing coil.However, when the enpower control cable (ecb00018200, l16263) and the enpower dcb 2 (dcb2000500, c46055) were connected, the energization lump did not illuminate.After that, the physician reconnected and disconnected them several times, but the issue continued.The complaint cable was replaced with another one.However, the issue continued, the complaint coil was removed from the patient¿s body.After that, another same size coil was implanted and about five coils were able to detach without any problems.When the 6th coil was attempted to be detached, the energization lump illuminated and did not illuminate, but the 6th coil was able to detach.After that, the procedure was completed without any problems.Additional information was received indicating that adequate flush was maintained.The devices were used and prepped as per the instructions for use.A different dcb and cable was used with subsequent coils.No additional information is available.One non-sterile unit galaxy g3 8mm x 24cm was received inside of a pouch.The received device was visually inspected, the device was found with residues of biological material on it.The re-sheathing tool was found broken in two, the core wire was found exposed and damaged.Then a microscopic inspection was performed, no other damages were observed.The marker band was found at 59cm from distal end and it was found within specification.The resistance of the device was measured with multimeter.No measurement was shown on the screen.Then the device galaxy g3 8mm x 24cm was connected to detachment control box (dcb) with a enpower control cable received and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed for the finished device l14722 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ was confirmed.The system ready light was not illuminated when it was connected to the dcb.However, the core wire was found damaged and exposed and may have contributed to the failure.The damage could be caused due to excessive force.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9321794
Report Number3008114965-2019-01248
Device Sequence Number16775393
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberGLY120824
Device Catalogue NumberGLY120824
Device Lot NumberL14722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/21/2019
01/14/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/05/2019
01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB 2